Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Reddish splotchy lumps from calf to ankle on exposure to high temperature

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
My granddaughter is working at a riding stable and it is very hot, and suddenly the lower back part of her legs have become read, splotchy and lumps from the calf to the ankel.
she is NOT riding the horses, but has to get them ready for the riders. It has been almost 100 degrees where she works and she has very pale skin. no rash or lumps anywhere but on her lower back of legs from calf to ankle
Posted Sun, 1 Jul 2012 in Skin Rash
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
It seems that your grand daughter is suffering from cholinergic urticaria.
It is characterised by a hypersensitive response in the skin as a result of the body increase in temperature (passively or actively), or the release of sweat.

Some common treatments include taking antihistamines (such a Allegra, Zyrtec, or stronger ones), avoiding known triggers (such as hot weather, physical activity, and spicy foods), corticosteriods (only for extreme cases), anabolic steroids, UVB therapy, sweat/exercise therapy, diet changes (such as avoiding known trigger foods), and more.

You can get the appropriate drugs prescribed from your dermatologist after a physical examination.
Avoid working in a hot and humid weather and keep yourself well hydrated. Right now she can take an antiallergic like Zyrtec and apply 1% hydrocortisone ointment on the affected area for symptomatic relief.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor